MAUDE Adverse Event Report: STRYKER GMBH TROCHANTERIC NAIL KIT, TI GAMMA3 Ø11X180MM X 130°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH TROCHANTERIC NAIL KIT, TI GAMMA3 Ø11X180MM X 130°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 31301180S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369); Malunion of Bone (4529); Implant Pain (4561)
Date of Event 02/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided on a supplemental report.H3 other text : device disposition is unknown.
 
Event or Problem Description
As reported: "pathological lateral femoral neck fracture in the sense of an insufficiency fracture due to obesity in the absence of trauma, gamma nail surgery (b)(6) 2022 took place.In the course of tilting / varization of the femoral neck / femoral head and pseudarthrosis.Ct imaging of the nail fracture in the area of the femoral neck screw.Indication for material removal and cementless right hip tep.Surgery on (b)(6) 2024 was performed.".
 
Event or Problem Description
As reported: "pathological lateral femoral neck fracture in the sense of an insufficiency fracture due to obesity in the absence of trauma, gamma nail surgery (b)(6) 2022 took place.In the course of tilting / varization of the femoral neck / femoral head and pseudarthrosis.Ct imaging of the nail fracture in the area of the femoral neck screw.Indication for material removal and cementless right hip tep.Surgery on 02/08/2024 was performed.".
 
Additional Manufacturer Narrative
The reported event could be confirmed on a provided x-ray-copy.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.Material documentation corresponded to the required values.A review of the labeling did not indicate any abnormalities.Potential risks of implant breakage are listed in the labelling.No indications of material, manufacturing or design related problems were found during the investigation.In case presented a 51-year-old male patient (bmi 41,55) had been treated with above nail on (b)(6) 2022, due to a pathological lateral femoral neck fracture in the sense of an insufficiency fracture due to obesity in the absence of trauma.In the course of this, tilting / varization of the femoral neck/femoral head and femoral neck/femoral head and pseudarthrosis.Ct imaging of the nail fracture in the area of the femoral neck screw.Indication for material removal and cementless right hip tep.Revision surgery was performed on (b)(6) 2024, after nearly 2 years of implantation.Permanent and repeated high load application will inevitably lead to implant breakage if the implant is not relieved by increasing bone healing.More detailed information about the complaint event as well as the affected device must be available.If more information is provided, the case will be reassessed.Based on investigation and based on given information, the root cause was attributed to a patient related issue.With available information a product deficiency was not verified.

Brand Name
TROCHANTERIC NAIL KIT, TI GAMMA3 Ø11X180MM X 130°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18861716
Report Number0009610622-2024-00093
Device Sequence Number3325920
Product Code HSB
UDI-Device Identifier04546540375124
UDI-Public04546540375124
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K200869
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number31301180S
Device Lot NumberK083037
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/13/2024
Supplement Date Received by Manufacturer06/19/2024
Initial Report FDA Received Date03/07/2024
Supplement Report FDA Received Date07/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexMale